Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 4, NWS San Angelo, TX

March 23, 201724 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 23, 2017, 5:29 AM CDT for 24 counties in Texas. It took effect at Mar 23, 2017, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 5:29 AM CDT (10:29 UTC)
In effect from
Mar 23, 2017, 1:00 PM CDT
Expired
Mar 24, 2017, 4:00 AM CDT
In force
15 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
2976 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS74 KSJT 231029
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
529 AM CDT Thu Mar 23 2017

...WIND ADVISORY...

.An approaching cold front will create gusty winds from the south
across West Central Texas this afternoon and tonight.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-240600-
/O.NEW.KSJT.WI.Y.0004.170323T1800Z-170324T0600Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, 
JUNCTION, and MASON
529 AM CDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
FRIDAY...

The National Weather Service in San Angelo has issued a Wind 
Advisory, which is in effect from 1 PM this afternoon to 1 AM CDT 
Friday. 

* TIMING...1 PM today to 1 AM tomorrow

* WINDS...From the south at 20 to 30 mph gusts 40 to 45 mph

* IMPACTS...Hazardous driving and boating conditions

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory indicates you should expect winds of 35 mph. Winds
speeds in this range will make driving difficult...especially for
high profile vehicles. Also, expect hazardous boating conditions.
Use extra caution.

&&

$$
2 follow-up statements
997 
WWUS74 KSJT 240436
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
1136 PM CDT Thu Mar 23 2017

...WIND ADVISORY...

.An approaching cold front will create very strong south winds
across West Central Texas tonight.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-240900-
/O.EXT.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, 
JUNCTION, and MASON
1136 PM CDT Thu Mar 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* TIMING...Through 4 AM this morning

* WINDS...South at 25 to 35 mph with gusts 45 mph

* IMPACTS...Hazardous driving and boating conditions

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory indicates you should expect winds of 35 mph.
Winds speeds in this range will make driving difficult...
especially for high profile vehicles. Also, expect hazardous
boating conditions. Use extra caution.

&&

$$
199 
WWUS74 KSJT 240913
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
413 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE
AFTERNOON HOURS FOR THE BIG COUNTRY...

.Gusty west to southwest winds will develop by late morning across
much of the area today. Winds in the Big Country will increase to
25 to 35 mph with gusts near 40 mph possible.

TXZ049-054-098-099-113-114-127-128-241715-
/O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/
/O.NEW.KSJT.WI.Y.0005.170324T1600Z-170325T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
413 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in SAN ANGELO has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...Through 4 AM this morning

* WINDS...South at 25 to 35 mph with gusts to around 40 mph

* IMPACTS...Hazardous driving and boating conditions

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory indicates you should expect winds of 35 mph.
Winds speeds in this range will make driving difficult...
especially for high profile vehicles. Also, expect hazardous
boating conditions. Use extra caution.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-241015-
/O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-
Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, 
SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, 
and MASON
413 AM CDT Fri Mar 24 2017

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory for the overnight hours has expired.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:44 PM CDT, 6 hours 45 minutes earlier.

Area forecast discussion, Mar 22, 10:44 PM CDT, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1044 PM CDT Wed Mar 22 2017

AVIATION...
/06Z TAFS/

VFR conditions will prevail across the terminals through most of
tonight. Expect MVFR stratus to develop across the southern
terminals and kSJT around 13Z. South winds will remain elevated
at KABI through tonight, with strong south winds developing across
the remaining terminals around sunrise and into the afternoon
hours. Expect gusts between 35 and 40 knots at KABI and 20 and 30
knots at the remaining terminals by early afternoon. Visibility
reductions to around 4SM with BLDU is expected at KABI beginning
around 17Z and to around 5SM with BLDU at KSJT beginning around
17Z. There may be some blowing dust reducing visibilities at KSOA
to 6SM by 16Z.

PREV DISCUSSION... /issued 350 PM CDT Wed Mar 22 2017/

SHORT TERM...
(Tonight and Thursday)

Short wave ridging aloft will move east of the area by tomorrow
morning as a potent upper level trough advances east across the
Desert Southwest. As this system approaches, surface low pressure
will deepen over eastern Colorado during the day, resulting in a
tightening pressure gradient and corresponding increase in south
winds across the area. For tonight, low clouds will develop mainly
across the southern half of the forecast area towards daybreak but
will scatter out by mid to late morning, with mostly sunny to partly
cloudy skies expected into Thursday afternoon. It will be warm again
tonight, with overnight lows in the upper 50s and lower 60s.

South winds will begin ramping up across the area by daybreak
Thursday, with windy conditions expected into the afternoon hours.
A Wind Advisory will likely be needed for portions of the area on
Thursday, especially across the western half of the forecast area
generally west of a Throckmorton, San Angelo to Ozona line.
Temperatures will remain above normal on Thursday, with afternoon
highs in the lower to middle 80s.

LONG TERM...
(Thursday night through Wednesday)

A series of upper level troughs will affect West Central Texas this
week into next week. The first upper level trough will approach the
Southern Plains Thursday night into Friday evening, driving a
Pacific front through the region. At this time, the best dynamics
look to remain north of the area, although isolated to scattered
showers will be possible along the front. Although an isolated
strong to severe storm is possible, instability looks somewhat
limited at this time. PoPs were kept in the chance category, with
most of the convection moving east of the area by late Friday
morning. Expect west winds of 15 to 25 mph behind the front on
Friday, with highs mainly in the upper 70s to lower 80s.

The next upper level trough will swing across the Central Plains
late Sunday into Monday morning. This will drive a cold front
through the area Monday morning. Isolated showers and thunderstorms
are possible along the front, mainly across the northwest Hill
Country where better moisture will reside. Despite the passage of
the front, above normal temperatures will continue through the first
part of next week, with highs mainly in the upper 70s to mid 80s.

The next more potent upper level system is forecast to affect West
Central late Tuesday into Wednesday. The GFS continues to be deeper
and slower with respect to the upper level low/trough, while the
EMCWF continues to be more progressive and less deep. For now, the
forecast was trended closer to the more consistent GFS, which would
result in better rain chances late Tuesday into Wednesday. Depending
on the eventual track and strength of the upper level trough, strong
to severe storms will be possible.

FIRE WEATHER...
Elevated fire weather conditions are expected to develop across much
of the area on Thursday, as minimum relative humidities drop to
around 30 percent by afternoon, with sustained south winds of 20 to
25 mph and gusts as high as 35 mph.

Critical fire weather conditions will be possible across much of the
area on Friday as a drier airmass filters into the region, with
gusty west winds developing during the day. There is a chance for
showers and thunderstorms across the area Thursday night and early
Friday morning and the extent of rainfall may mitigate the threat
somewhat. At this time, it appears that rainfall amounts will be
fairly light, generally 1/4 inch or less.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 83  61  83  58 /   5   0   5  50
San Angelo 	 87  61  84  57 /   5   0   5  40
Junction 	 81  59  80  60 /   0   5   5  40
Brownwood 	 82  60  82  59 /   0   0   5  40
Sweetwater 	 84  61  82  56 /   5   0   5  50
Ozona      	 84  60  79  56 /   0   5  10  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/99
Hazardous weather outlook, Mar 22, 3:00 PM CDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
300 PM CDT Wed Mar 22 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
300 PM CDT Wed Mar 22 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Thursday night into early Friday across
West Central Texas. The primary hazards will be hail, gusty winds,
and deadly lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 5:16 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 13 more22 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.